Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 360, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 21, 2000, 1:24 AM CDT for Major County, Oklahoma. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 21, 2000, 1:24 AM CDT (06:24 UTC)
- Expired
- Jul 21, 2000, 2:15 AM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Major County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 1:25 AM CDT | Thunderstorm Wind 51 M | Cherokee, OK | Wind was measured by the Oklahoma mesonet. |
| Jul 21, 1:45 AM CDT | Thunderstorm Wind 52 E | Fairview, OK | Trees were downed. |
| Jul 21, 1:55 AM CDT | Thunderstorm Wind 69 M | Lahoma, OK | |
| Jul 21, 2:16 AM CDT | Thunderstorm Wind 52 E | Enid, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 11:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1499 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1859 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
572
WUUS54 KOUN 210626
SVROKC
OKC003-047-053-093-210715-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
124 AM CDT FRI JUL 21 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GARFIELD COUNTY IN NORTHERN OKLAHOMA
GRANT COUNTY IN NORTHERN OKLAHOMA
ALFALFA COUNTY IN NORTHWEST OKLAHOMA
MAJOR COUNTY IN NORTHWEST OKLAHOMA
* UNTIL 215 AM CDT
* AT 123 AM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS
ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF WAKITA TO 8
MILES NORTHWEST OF ORIENTA...MOVING SOUTHEAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE...AMORITA... BRECKENRIDGE...
BYRON...CARMEN...CARRIER...CHEROKEE...CLEO SPRINGS...DEER
CREEK...DOUGLAS...DRIFTWOOD...ENID...FAIRMONT...FAIRVIEW...GOLTRY...
HELENA...HILLSDALE...HUNTER...JEFFERSON...JET...LAHOMA...LAMBERT...
LAMONT...MEDFORD...MENO...NASH...ORIENTA...POND CREEK...
RENFROW...VANCE AIR FORCE BASE...WAKITA AND WAUKOMIS
WIND GUSTS FROM 60 TO 80 MPH ARE LIKELY.
LAT...LON 3698 9840 3646 9850 3620 9863 3620 9761
3697 9748
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 9:39 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 20, 9:39 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 939 PM CDT THU JUL 20 2000 PARAMETERS FOR A NOCTURNAL WIND EVENT APPEAR TO BE COMING TOGETHER FOR PORTIONS OF THE FORECAST AREA LATER TONITE. EVENING SFC ANALYS IS SHOWING A MULTITUDE OF LEFT OVER OUTFLOW BOUNDARIES LEFT OVER FROM LAST NITE/S AND TODAY/S CONVECTIVE ACTIVITY. THE MOST IMPORTANT OF SAID BOUNDARIES APPEARS TO LIE ROUGHLY ALONG THE GAGE/WATONGA/OKLAHOMA CITY/ADA CORRIDOR WITH A STRONG 850 MB BAROCLINIC ZONE ALONG AND JUST NORTH OF THE SFC BOUNDARY. STRONG TO SEVERE CONVECTION IS ALREADY ONGOING STRONG ACROSS MUCH OF CENTRAL AND WESTERN KS ATTM..ABOUT 3 HOURS EARLIER THAN LAST EVENING. RATHER IMPRESSIVE 300 MB JET ENTRANCE REGION FOR JULY OVER KS WILL LIKELY ENHANCE SRLY LLJ..AND EXPECT THIS ACTIVITY WILL BUILD SEWD INTO THE DEVELOPING LLJ AXIS OVERNIGHT ALONG AND JUST NORTH OF THE AFOREMENTIONED SFC BOUNDARY LYING NW TO SE ACROSS THE AREA. MCS WILL LIKELY BE ACCOMPANIED BY SVR WIND GUSTS AND POSSIBLY SOME HAIL WITH THE STRONGEST STORMS..ESP OVER NRN OK. THIS IS SUPPORTED BY EVIDENCE OF A DEVELOPING LOW LEVEL COLD POOL WITH MCS ATTM..AND CONVECTION SLOWLY BECOMING ORIENTED PERPENDICULAR TO THE MID LEVEL FLOW. OTHER QUESTION IS HOW FAR SOUTH TO BRING THE MCS TOMORROW MORNING. LATEST MCS PROPAGATION VECTOR FORECASTS FROM THE 00Z RUC WUD SUGGEST THAT THE MCS WILL OBTAIN A GOOD SRLY DEVELOPMENT COMPONENT AFTER MIDNIGHT..SO CARRYING POPS INTO SRN OK FRIDAY MORNING LOOKS GOOD. HEAVY RAINFALL EVENT MAY SET UP INVOF RESIDUAL OUTFLOW BOUNDARY AS STRONG 850 MB WAA/THETA ADVECTION PERSIST THRU THE MORNING. UPDATED ZONES WERE ISSUED ABOUT AN HOUR AGO TO REFLECT THE ABOVE THINKING. MILLER .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Jul 20, 11:37 PM CDT, 1 hour 47 minutes before
OKZ004>048-050>052-TXZ083>090-210600- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1137 PM CDT THU JUL 20 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVERNIGHT TONIGHT ACROSS MUCH OF NORTHERN OKLAHOMA...GENERALLY NORTH OF A LINE FROM GAGE...TO WATONGA...TO OKLAHOMA CITY...TO SEMINOLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT NORTH OF A LINE FROM CHEYENNE TO ADA. DISCUSSION...A LARGE COMPLEX OF SEVERE THUNDERSTORMS OVER SOUTHERN KANSAS WILL MOVE RAPIDLY SOUTHEAST ACROSS MUCH OF NORTHERN OKLAHOMA OVERNIGHT. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS FROM 60 TO 90 MPH. A FEW REPORTS OF HAIL UP TO THE SIZE OF QUARTERS ARE ALSO EXPECTED. WIND SHEAR PARAMETERS ARE ALSO SUPPORTIVE OF SUPERCELLS...AND A FEW SUPERCELLS MAY DEVELOP WITHIN THE LINE OF STORMS OR AHEAD OF IT. THE POSSIBILITY OF A TORNADO OR TWO CANNOT BE RULED WITH ANY SUPERCELLS THAT ARE ABLE TO DEVELOP. EMERGENCY MANAGER AND STORM SPOTTER GROUP ACTIVATION WILL BE REQUIRED ACROSS THE NORTHERN HALF OF OKLAHOMA OVERNIGHT. MILLER
Special weather statement, Jul 20, 11:37 PM CDT, 1 hour 47 minutes before
OKZ004>048-050>052-TXZ083>090-210600- THUNDERSTORM OUTLOOK...UPDATED.. NATIONAL WEATHER SERVICE NORMAN OK 1137 PM CDT THU JUL 20 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVERNIGHT TONIGHT ACROSS MUCH OF NORTHERN OKLAHOMA...GENERALLY NORTH OF A LINE FROM GAGE...TO WATONGA...TO OKLAHOMA CITY...TO SEMINOLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT NORTH OF A LINE FROM CHEYENNE TO ADA. DISCUSSION...A LARGE COMPLEX OF SEVERE THUNDERSTORMS OVER SOUTHERN KANSAS WILL MOVE RAPIDLY SOUTHEAST ACROSS MUCH OF NORTHERN OKLAHOMA OVERNIGHT. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS FROM 60 TO 90 MPH. A FEW REPORTS OF HAIL UP TO THE SIZE OF QUARTERS ARE ALSO EXPECTED. WIND SHEAR PARAMETERS ARE ALSO SUPPORTIVE OF SUPERCELLS...AND A FEW SUPERCELLS MAY DEVELOP WITHIN THE LINE OF STORMS OR AHEAD OF IT. THE POSSIBILITY OF A TORNADO OR TWO CANNOT BE RULED OUT WITH ANY SUPERCELLS THAT ARE ABLE TO DEVELOP. EMERGENCY MANAGER AND STORM SPOTTER GROUP ACTIVATION WILL BE REQUIRED ACROSS THE NORTHERN HALF OF OKLAHOMA OVERNIGHT. MILLER
Local storm report, Jul 21, 12:27 AM CDT, 57 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1227 AM CDT FRI JUL 21 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1155 PM 1 SW BUFFALO OK 60 MPH WIND GUST
07/20/00 HARPER BY MESONET
CWLocal storm report, Jul 21, 12:31 AM CDT, 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1231 AM CDT FRI JUL 21 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1205 AM 1i SW BUFFALO OK 62 MPH WIND GUST
07/21/00 HARPER BY MESONET
CWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 45 min |
| Jul 20, 11:42 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 18 min |
| Jul 21, 12:02 AM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 43 min |
| Jul 21, 12:02 AM CDT | Severe Thunderstorm Warning | OUN | Ellis | 43 min |
| Jul 21, 12:10 AM CDT | Severe Thunderstorm Warning | OUN | Grant | 50 min |
| Jul 21, 12:32 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 53 min |
| Jul 21, 12:50 AM CDT | Severe Thunderstorm Warning | OUN | Major, Woodward | 35 min |
| Jul 21, 1:24 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 51 min |
| Jul 21, 1:48 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 42 min |
| Jul 21, 2:14 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 46 min |
| Jul 21, 2:29 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 61 min |
| Jul 21, 2:58 AM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 62 min |
| Jul 21, 2:58 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 62 min |
| Jul 21, 3:10 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 50 min |
| Jul 21, 3:20 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 55 min |
| Jul 21, 3:55 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, Hughes, Pontotoc | 65 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.